Hail, Rankin
- When
- March 26, 3:40 PM CST
- Where
- Rankin County, 2.5 mi ESE of Gulde
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.285, -89.811
Half dollar sized hail occurred along Shiloh Road near Gulde Shiloh Road.
Showers and thunderstorms developed as a cold front pushed through the region. Some of these storms produced half dollar sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and thunderstorms developed as a cold front pushed through the region. Some of these storms produced half dollar sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 26, 2:48 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 348 PM CDT THU MAR 26 2015 .DISCUSSION...CONVECTION IS FINALLY STARTING TO DEVELOP AHEAD OF THE COLD FRONT PRESENTLY FROM TUP-HKS-HEZ...ALTHOUGH NOTHING TO GET EXCITED ABOUT. BLOCKING EFFECT FROM LARGE CONVECTIVE AREA OVER THE NORTHERN GULF HAS ONLY ALLOWED WEAK MOISTURE CONVERGENCE ALONG THE BOUNDARY WITH DEWPOINTS MAINLY IN THE LOWER 60S IN ADVANCE. CONVECTION WILL CONTINUE INTO THE EVENING OVER THE EAST AND SOUTHEAST AHEAD OF THE BOUNDARY...CLEARING OUT BY MIDNIGHT. DRY MID LEVEL NW FLOW WILL PREVAIL MOVING INTO THE WEEKEND...HOWEVER A WEAK SHORTWAVE LOOKS TO BRUSH THE NE SECTIONS SATURDAY...BUT LIMITED MOISTURE SHOULD LIMIT PRECIPITATION TO NO MORE THAN SCATTERED COVERAGE. BETTER LOW LEVEL SOUTHERLY FLOW WILL SET BACK UP OVER THE REGION BY SUNDAY AFTERNOON IN ADVANCE OF MID LEVEL SHORTWAVE AND ITS ASSOCIATED COLD FRONT WHICH SHOULD MOVE INTO THE AREA AFTER MIDNIGHT SUNDAY NIGHT. SCATTERED CONVECTION DOES LOOK POSSIBLE AHEAD OF THE BOUNDARY OVER MAINLY NORTH MISSISSIPPI SUNDAY NIGHT...BUT MODEL SOUNDINGS ARE INDICATING MORE ELEVATED IN NATURE AND BOUNDARY LAYER WILL HAVE DECOUPLED./26/ && .AVIATION...VFR CONDITIONS PREVAIL AT ALL SITES THIS AFTERNOON...BUT A COLD FRONT EXTENDS GENERALLY ALONG THE NATCHEZ TRACE CORRIDOR. THIS FRONT WILL CONTINUE TO MOVE SOUTHEAST AND THIS WILL BRING BRIEF PERIODS OF LIGHT RAINSHOWERS TO GTR/HKS/JAN/MEI THIS AFTERNOON AND EARLY EVENING. SOME STRONGER THUNDERSTORMS ARE POSSIBLE AT HBG WHICH MAY BRING PERIODS OF MVFR/IFR CONDITIONS. THE WINDS ARE INCREASING OUT OF THE NORTH BEHIND THE BOUNDARY WITH GUSTS TO 30KTS BEING REPORTED AT GLH. EXPECT A MIX OF VFR/MVFR CEILINGS ACROSS MOST SITES THROUGH THE EVENING HOURS BEFORE SKIES CLEAR FROM THE NORTHWEST TO SOUTHEAST DURING THE OVERNIGHT HOURS./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 40 59 40 64 / 36 0 5 11 MERIDIAN 41 60 37 61 / 59 0 1 19 VICKSBURG 39 62 41 66 / 20 0 6 4 HATTIESBURG 45 64 41 69 / 55 0 4 8 NATCHEZ 41 63 43 70 / 20 0 2 1 GREENVILLE 38 58 39 57 / 14 0 8 17 GREENWOOD 37 57 37 55 / 31 2 7 24 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU MAR 26 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 230 PM CDT THU MAR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 15 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT THU MAR 26 2015
MSZ061-062-262100-
FRANKLIN-LINCOLN-
326 PM CDT THU MAR 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
SOUTHERN LINCOLN COUNTIES...
AT 326 PM CDT...A STRONG THUNDERSTORM WAS OVER CENTER POINT...OR 12
MILES NORTHWEST OF MCCOMB...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
BOGUE CHITTO AROUND 345 PM CDT.
ENTERPRISE AROUND 350 PM CDT.
RUTH AND EAST LINCOLN AROUND 400 PM CDT.
LAT...LON 3135 9071 3146 9071 3151 9025 3135 9025
3135 9026 3134 9045
TIME...MOT...LOC 2026Z 268DEG 28KT 3137 9062
BYBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 419 PM CDT THU MAR 26 2015 MSZ049-262145- RANKIN- 419 PM CDT THU MAR 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY... AT 418 PM CDT...A STRONG THUNDERSTORM WAS NEAR MONTEREY...OR AROUND 5 MILES SOUTH OF BRANDON...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... JOHNS AROUND 430 PM CDT. PELAHATCHIE AROUND 440 PM CDT. LAT...LON 3207 9003 3224 9011 3239 8975 3213 8974 TIME...MOT...LOC 2118Z 248DEG 32KT 3219 8998 BYB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 436 PM CDT THU MAR 26 2015 MSZ066-262200- JONES- 436 PM CDT THU MAR 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JONES COUNTY... AT 436 PM CDT...A STRONG THUNDERSTORM WAS OVER TUCKERS CROSSING...OR NEAR LAUREL...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... MILL CREEK AROUND 450 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3155 8916 3163 8919 3179 8895 3159 8894 TIME...MOT...LOC 2136Z 246DEG 26KT 3166 8906 BYB
The Jackson/Brandon,MS radar (KDGX), 16 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
3 hail. Local standard time, as filed.
Half dollar sized hail occurred along Shiloh Road near Gulde Shiloh Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558438, 558442, 558441.